Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 60, NWS Caribou, ME

October 8, 2021

NWS Caribou, ME issued this small craft advisory at Oct 8, 2021, 2:59 AM EDT. It took effect at Oct 8, 2021, 12:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2021, 2:59 AM EDT (06:59 UTC)
In effect from
Oct 8, 2021, 12:00 PM EDT
Expired
Oct 8, 2021, 9:21 PM EDT
In force
9 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

575 
WHUS71 KCAR 080659
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
259 AM EDT Fri Oct 8 2021

ANZ050>052-081500-
/O.NEW.KCAR.SC.Y.0060.211008T1600Z-211009T0200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
259 AM EDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT
THIS EVENING...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From noon today to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
634 
WHUS71 KCAR 081328
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
928 AM EDT Fri Oct 8 2021

ANZ050>052-082130-
/O.CON.KCAR.SC.Y.0060.211008T1600Z-211009T0200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
928 AM EDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From noon today to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
308 
WHUS71 KCAR 081959
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
359 PM EDT Fri Oct 8 2021

ANZ050>052-090200-
/O.CON.KCAR.SC.Y.0060.000000T0000Z-211009T0200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
359 PM EDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 ft expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...From noon today to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
564 
WHUS71 KCAR 082209
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
609 PM EDT Fri Oct 8 2021

ANZ052-082315-
/O.CAN.KCAR.SC.Y.0060.000000T0000Z-211009T0200Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
609 PM EDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The wind has diminished to below small craft advisory levels, and
therefore the advisory has been cancelled. 

$$

ANZ050-051-090200-
/O.CON.KCAR.SC.Y.0060.000000T0000Z-211009T0200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
609 PM EDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 3
  to 5 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
644 
WHUS71 KCAR 090121
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
921 PM EDT Fri Oct 8 2021

ANZ050-051-090230-
/O.CAN.KCAR.SC.Y.0060.000000T0000Z-211009T0200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
921 PM EDT Fri Oct 8 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The wind and seas are expected to remain below small craft
advisory levels, and therefore the small craft advisory has been
cancelled. 

$$

CB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 12:58 AM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Oct 8, 12:58 AM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Caribou ME
1258 AM EDT Fri Oct 8 2021

.SYNOPSIS...
High pressure will remain across the region into tonight. A
cold front will move cross the area on Friday. High pressure
will build over the region Saturday into Sunday. A frontal
system is expected to approach the region from the northwest
late Monday.

&&

.NEAR TERM /THROUGH TODAY/...
1 am update...
Clear skies continue acrs the area late tonight with lower cloud
shield assoc with backdoor cdfnt sliding into the Gaspe
Peninsula. Expect this band of clouds wl mv into nrn areas after
11z and progress swwrd thru the FA tda. Only minor chgs needed
to hrly temps to distinguish ridge/valley split as low-level
inversion sets up once again just ahead of the bndry.

Previous discussion:
Mostly clear conditions tonight w/winds dropping off as high
pres ridges hold through much of the night w/temps dropping off.
There appears to be some moisture trapped below a llvl
inversion, which should allow for some shallow fog formation or
river valley fog. Stayed close to the daycrew's assessment
w/introducing that fog again for tonight. The high pres ridge
will be dampened some by apchg cold front from the Gulf of St.
Lawrence forecast to slide toward northern Maine overnight, and
should reach into nrn and nwrn areas by daybreak. Temps will not
be as cold as they have been the past several mornings due to
some higher dewpoints.

For Friday, the cold front will drop down across nrn and nwrn areas
during the morning and then proceed to drop s the rest of the way
during the day. There is some cooler air associated w/the front as
seen on the 925mb plots. Also, NAM and GFS sndgs show some moisture
behind the front at the 925-800mb layer sliding across nrn areas
just after 12z, and then into portions of the central areas
near or after 15z. This is confirmed by the 12z UA showing this
moisture sitting up across the Gulf of the St. Lawrence. Winds
shift around to the NNE behind the front and w/some warming
noted from 850-700mb, could allow for that moisture to be
trapped below leading to more clouds. The layer could be thick
enough to allow for a mostly cloudy sky, which would lead to
cooler temps. Since this is a shift from the previous cycle,
stayed closer to the previous forecast for a bit more sun and
therefore a bit warmer. It will be interesting to see how this
plays out. One thing to mention however, is that it will not be
as warm as the last several days to the NNE wind around 10 mph
or so.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
Upper level ridging will continue to dominate in the short term.
Cold temperatures Friday night into early Saturday morning due
to weak CAA behind a backdoor front will allow for temperatures
to plummet below freezing Friday night across the north, with
widespread frost likely. Temperatures will also fall into the
upper 30s across the interior Downeast region, which may lead to
patchy frost early Saturday morning. Patchy fog is also
possible, especially in river valleys and along the coast.
Mostly clear skies on Saturday will allow for temperatures to
rebound some, with high temperatures reaching back into the
lower 60s across the FA.

Moisture will begin to undercut the upper level ridge of high
pressure Saturday night into Sunday, leading to an increase in
cloud cover across the entire region. This will prevent low
temperatures from falling as far Saturday night, with lows only
in the upper 30s to lower 40s. Winds will also shift to the S
and SW on Sunday, advecting warmer air into the region, and
leading to highs in the low to mid-60s on Sunday.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The upper level ridging pattern will persist into the upcoming
work week. Southwesterly flow will advect warm air into the
region, leading to above average high temperatures on Monday and
Tuesday. Increasing cloud cover due to moisture undercutting the
upper level high will prevent low temperatures from falling too
far, and low temperatures will also be above average through the
first half of the week.

A surface low pressure system will move up the coast from the by
mid-week. If the strength of the upper level ridge begins to
degrade at this point, the low may be able to intrude into the
FA and bring the next significant rainfall event. However,
ensemble guidance, especially the EC and GFS members, maintain
the strength of the ridge, which will limit how much
precipitation will fall. Kept NBM solution of slight chance PoPs
Tuesday and Wednesday due to this uncertainty.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: VFR next 24 hours. Possibility exists of brief MVFR
cigs over northern terminals this morning as cloud band
associated with cold front moves in from the northeast with only
a mention of FEW025 between 11z and 17z. Low level winds light
out of the WNW early will become northeast this morning into the
afternoon and increase in speed fm 5-10kts.

SHORT TERM:
Fri night - Mon...Brief early morning MVFR/IFR vsby due to fog
possible across all terminals. Otherwise VFR all day. Light/var
winds early become S-SW during the day generally 5-10kts.

&&

.MARINE...
NEAR TERM: Winds will remain below 10 kts overnight w/seas 1-2
ft.

Fri...N winds around 10 kt will increase to 15+ kts and shift
to the NE w/gusts up to 20 kt across the outer zones. Seas are
expected to gradually build to 2-4 ft by the afternoon.

SHORT TERM:
Seas will approach 5 ft over the outer waters with wind gusts
approaching 25 kts Friday night. An SCA may be needed, but will
be re-evaluated tonight due to marginal conditions in the
forecast. Saturday through the rest of the extended will feature
light winds and seas below SCA criteria.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Farrar/Hewitt
Short Term...AStrauser
Long Term...AStrauser
Aviation...Farrar/Hewitt/AStrauser
Marine...Farrar/Hewitt/AStrauser
Hazardous weather outlook, Oct 7, 3:22 AM EDT, 23 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
322 AM EDT Thu Oct 7 2021

MEZ001>006-010-011-015>017-029>032-080730-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
322 AM EDT Thu Oct 7 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-080730-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
322 AM EDT Thu Oct 7 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 3:01 AM EDTFrost AdvisoryCARHancock, Penobscot, Washington29 hr

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.